Oklahoma, 2006

Drought in Oklahoma, November 1 to 30, 2006

November 1 to 30, 2006 · NWS TSA · 25 events in 25 counties and zones

Much of eastern Oklahoma began the month of November in severe drought conditions (D2). These conditions were alleviated generally south of Interstate 44 by the end of the month as precipitation in east central and southeastern Oklahoma was well above normal for the month.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Much of eastern Oklahoma began the month of November in severe drought conditions (D2). These conditions were alleviated generally south of Interstate 44 by the end of the month as precipitation in east central and southeastern Oklahoma was well above normal for the month. Precipitation continued to be well below normal across much of northeastern Oklahoma during the month, which resulted in extreme drought conditions (D3) developing in that region.|Normal precipitation for November ranges from 2.6 inches in Pawnee County to 4.4 inches in Haskell County. Some of the heavier precipitation amounts for the month included 11.01 inches in Bengal, 10.76 inches in Fanshawe, 10.74 inches in Red Oak, 10.51 inches in Talihina, and 10.23 inches in Wister.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 9:50 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 31, 9:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
950 PM CST TUE OCT 31 2006

.DISCUSSION...
LOWER SC DECK REMAINS ACROSS MUCH OF EASTERN OKLAHOMA/NORTHWEST
THIS EVENING. LOW CLOUDS WILL LIKELY BE SLOW TO ERODE OVERNIGHT...
LIKELY KEEPING TEMPS UP SEVERAL DEGREES THAN PREVIOUS FORECAST.
ALREADY SENT UPDATE TO REFLECT CURRENT THINKING.  REST OF FORECAST
ON TRACK WITH NO CHANGES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 12
Hazardous weather outlook, Oct 31, 9:37 AM CST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
937 AM CST TUE OCT 31 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
931 AM CST TUE OCT 31 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...
COLD FRONT HAS CLEARED THE FORECAST AREA AND NORTHERLY WINDS
WILL PUSH MUCH COLDER AIR OVER THE REGION. NO SIGNIFICANT RAIN
CAN BE EXPECTED WITH THE CLOUDS BEHIND THE FRONT. TEMPERATURES
WILL SHOW ONLY MINOR RECOVER THIS AFTERNOON DUE TO THE CLOUD
COVER OVER MOST OF THE AREA. CLOUDS WILL CLEAR FROM THE WEST
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
COOL AND DRY WEATHER IS EXPECTED THROUGH MUCH OF THE UPCOMING WEEK.
A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE PLAINS STATES BY
SUNDAY AND MONDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS
BACK TO THE REGION. THE EXACT STRENGTH AND TIMING OF THE SYSTEM
ARE UNCERTAIN AT THIS TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 drought. Local standard time, as filed.

Drought, Pushmataha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Newspaper
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Choctaw

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Newspaper
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Osage

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
Newspaper

Drought, Washington

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washington forecast zone
Reported by
Newspaper
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Nowata

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Newspaper
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Craig

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Craig forecast zone
Reported by
Newspaper
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Ottawa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ottawa forecast zone
Reported by
Newspaper
Coordinates
36.836, -94.810 (the zone’s center; the record gives no point)

Drought, Pawnee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Newspaper
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Newspaper
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Rogers

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Newspaper
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Mayes

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mayes forecast zone
Reported by
Newspaper
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Drought, Delaware

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Delaware forecast zone
Reported by
Newspaper
Coordinates
36.408, -94.803 (the zone’s center; the record gives no point)

Drought, Creek

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Creek forecast zone
Reported by
Newspaper
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Newspaper
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Newspaper
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Wagoner

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Newspaper
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Cherokee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Newspaper
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Adair

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Adair forecast zone
Reported by
Newspaper
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Muskogee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Newspaper
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, McIntosh

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Newspaper
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
Newspaper

Drought, Pittsburg

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Newspaper
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Haskell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Newspaper
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Latimer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Latimer forecast zone
Reported by
Newspaper
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Newspaper

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6697, 6698, 6699, 6700, 6701, 6702, 6703, 6704, 6705, 6706, 6707, 6708, 6709, 6710, 6711, 6712, 6713, 6714, 6715, 6716, 6717, 6718, 6719, 6720, 6721.